MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Urticaria (2278)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed hives post implant of phasix st mesh.Photos provided show a red rash/reaction on the patient's abdomen, back and leg.As reported the patient has a doxycycline allergy (hives).Per the instructions-for-use (ifu), supplied with the device ¿mesh manufacture involves exposure to tetracycline hydrochloride and kanamycin sulfate.The safety and product use for patients with hypersensitivities to these antibiotics is unknown.Use of this mesh in patients with known allergies to tetracycline hydrochloride or kanamycin sulfate should be avoided.¿ the patient is currently being evaluated by her doctors to determine what may have caused this reaction.Based on the information provided at this time, no definitive conclusions can be made.Allergic reaction is listed in the adverse reactions section of the ifu, identifies allergic reaction as a possible complication.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 117 units.Note, the date of event is considered to be a best estimate as (13-feb-2025) based on the date of awareness.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported the patient underwent a paraesophageal hernia repair on (b)(6) 2025 with the implant of a phasix st mesh.Post implant the patient is experiencing full body hives.Patient is currently undergoing a dermatology and allergy work up.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21547846
Report Number1213643-2025-00082
Device Sequence Number15217476
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337(11)240723(17)270628(10)HUJU1357
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200710
Device Lot NumberHUJU1357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale